Alert archive / California / Wind Advisories in 2005
Wind Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Oct 16, 2005, 7:54 AM PDT for Riverside County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2005, 7:54 AM PDT (14:54 UTC)
- Expired
- Oct 16, 2005, 2:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 161454 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 754 AM PDT SUN OCT 16 2005 ...GUSTY WINDS WILL CONTINUE ACROSS THE BAY AREA HILLS AND IN THE DELTA UNTIL MIDDAY... .STRONG HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTINUE TO CAUSE GUSTY NORTH WINDS ACROSS THE BAY AREA HILLS FOR THE REMAINDER OF THIS MORNING...PARTICULARLY ACROSS THE NORTH AND EAST BAY HILLS. THE DELTA WILL ALSO CONTINUE TO EXPERIENCE GUSTY NORTH WINDS UNTIL MIDDAY. WINDS WILL BEGIN TO DECREASE LATE THIS MORNING AND CONTINUE EASING THROUGH THE AFTERNOON. CAZ005-007-008-065-162100- /X.NEW.KMTR.WI.Y.0001.051016T1454Z-051016T2100Z/ SONOMA AND MARIN COUNTIES-ALAMEDA AND CONTRA COSTA COUNTIES- SANTA CLARA COUNTY-NAPA COUNTY- INCLUDING THE CITIES OF...SANTA ROSA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...OAKLAND...FREMONT...HAYWARD...CONCORD... BERKELEY...SAN JOSE...NAPA 754 AM PDT SUN OCT 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THE HILLS AND DELTA AREA OF CONTRA COSTA COUNTY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS...AS WELL AS THE HILLS EAST OF SAN JOSE. THIS WIND ADVISORY IS IN EFFECT UNTIL 2 PM THIS AFTERNOON. SUSTAINED NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH HAVE BEEN REPORTED IN THE NORTH AND EAST BAY HILLS THIS MORNING...AS WELL AS NEAR MOUNT HAMILTON EAST OF SAN JOSE. GUSTS AS HIGH AS 50 MPH HAVE ALSO BEEN REPORTED IN THE HILLS. THESE GUSTY WINDS WILL CONTINUE THROUGHOUT THE MORNING...THEN DECREASE DURING THE AFTERNOON. IN ADDITION TO THE GUSTY WINDS IN THE HILLS...WINDS WILL ALSO BE STRONG IN THE DELTA. THE DELTA CAN EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE UNTIL MIDDAY. ASIDE FROM THE DELTA...WINDS WILL BE SIGNIFICANTLY LIGHTER IN THE LOWER ELEVATIONS OF THE BAY AREA. TRAVELLERS PLANNING ON TRANSITING OVER HIGHER ELEVATION PASSES SUCH AS ALTAMONT PASS SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. $$ WEAGLE
2 follow-up statements
000 WWUS76 KMTR 161455 CCA NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 754 AM PDT SUN OCT 16 2005 ...GUSTY WINDS WILL CONTINUE ACROSS THE BAY AREA HILLS AND IN THE DELTA UNTIL MIDDAY... .STRONG HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTINUE TO CAUSE GUSTY NORTH WINDS ACROSS THE BAY AREA HILLS FOR THE REMAINDER OF THIS MORNING...PARTICULARLY ACROSS THE NORTH AND EAST BAY HILLS. THE DELTA WILL ALSO CONTINUE TO EXPERIENCE GUSTY NORTH WINDS UNTIL MIDDAY. WINDS WILL BEGIN TO DECREASE LATE THIS MORNING AND CONTINUE EASING THROUGH THE AFTERNOON. CAZ005-007-008-065-162100- /X.NEW.KMTR.WI.Y.0001.051016T1454Z-051016T2100Z/ SONOMA AND MARIN COUNTIES-ALAMEDA AND CONTRA COSTA COUNTIES- SANTA CLARA COUNTY-NAPA COUNTY- 754 AM PDT SUN OCT 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THE HILLS AND DELTA AREA OF CONTRA COSTA COUNTY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS...AS WELL AS THE HILLS EAST OF SAN JOSE. THIS WIND ADVISORY IS IN EFFECT UNTIL 2 PM THIS AFTERNOON. SUSTAINED NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH HAVE BEEN REPORTED IN THE NORTH AND EAST BAY HILLS THIS MORNING...AS WELL AS NEAR MOUNT HAMILTON EAST OF SAN JOSE. GUSTS AS HIGH AS 50 MPH HAVE ALSO BEEN REPORTED IN THE HILLS. THESE GUSTY WINDS WILL CONTINUE THROUGHOUT THE MORNING...THEN DECREASE DURING THE AFTERNOON. IN ADDITION TO THE GUSTY WINDS IN THE HILLS...WINDS WILL ALSO BE STRONG IN THE DELTA. THE DELTA CAN EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE UNTIL MIDDAY. ASIDE FROM THE DELTA...WINDS WILL BE SIGNIFICANTLY LIGHTER IN THE LOWER ELEVATIONS OF THE BAY AREA. TRAVELLERS PLANNING ON TRANSITING OVER HIGHER ELEVATION PASSES SUCH AS ALTAMONT PASS SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. $$ WEAGLE
000 WWUS76 KMTR 162059 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 159 PM PDT SUN OCT 16 2005 CAZ005-007-008-065-162200- /X.EXP.KMTR.WI.Y.0001.000000T0000Z-051016T2100Z/ SONOMA AND MARIN COUNTIES-ALAMEDA AND CONTRA COSTA COUNTIES- SANTA CLARA COUNTY-NAPA COUNTY- INCLUDING THE CITIES OF...SANTA ROSA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...OAKLAND...FREMONT...HAYWARD...CONCORD... BERKELEY...SAN JOSE...NAPA 159 PM PDT SUN OCT 16 2005 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS...THE HILLS OF SANTA CLARA COUNTY...AND THE DELTA WILL BE ALLOWED TO EXPIRE AT 2 PM PDT THIS AFTERNOON. ALTHOUGH WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...GUSTY WINDS CONTINUE IN THE HILLS AND IN THE DELTA. EXPECT NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH TO CONTINUE THROUGHOUT THIS AFTERNOON. $$ WEAGLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 4:14 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 16, 4:14 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
414 AM PDT SUN OCT 16 2005
.DISCUSSION...AN UPPER LEVEL LOW IS LOCATED OVER THE CHANNEL ISLANDS
IN SOUTHERN CALIFORNIA. THE FLOW AROUND THE UPPER LOW IS BRINGING
GUSTY NORTHERLY WINDS...ESPECIALLY IN THE NORTH AND EAST BAY HILLS.
THE UPPER LOW IS FORECAST TO MEANDER OFF THE SOUTHERN CA AND NORTHERN
BAJA COAST UNTIL LIFTING OUT MONDAY NIGHT AND TUESDAY. THE TRACK OF
THE UPPER LOW COULD BRING A FEW SHOWERS INTO SOUTHERN MONTEREY
COUNTY...BUT ANY RAIN THAT DOES OCCUR WILL BE LIGHT. WINDS WILL
DECREASE SUNDAY NIGHT AS THE LOW MOVES SOUTH TO A POSITION OFF
NORTHERN BAJA.
WEAK RIDGING OVER THE EASTERN PACIFIC WILL BRING DRY AND MILD
TEMPERATURES TO THE DISTRICT THE REMAINDER OF THE WEEK. EVEN THOUGH
THE BOUNDARY LAYER IS FCST TO BE QUITE MOIST...FEEL THAT THERE WOULD
BE MORE OF A STRATOCU DECK THAN FOG.
MODELS ARE IN DISAGREEMENT FOR THE WEEKEND WITH THE 06Z GFS INDC A
NEG TILT TROF PASSING 135W AND THE 00Z ECMWF SPLITTING THE TROF
ALONG 140W. 00Z GFS ENSEMBLES FOR NEXT WEEKEND ARE FOR THE MOST
PART SIMILAR TO THE OPERATIONAL RUN OF THE GFS. HAVE KEPT THE
WEEKEND DRY WITH THE DIFFERENCES BETWEEN THE MODELS.
&&
.MARINE...HIGH SURF ADVISORY IS VERIFYING AS BUOYS ALONG THE
CENTRAL CALIFORNIA COAST HAVE REPORTED SEAS OF UP TO 18 FT WITH 14
SECONDS PERIOD. STILL EXPECT HIGH SURF ADVISORY THROUGH THIS
AFTERNOON WITH SWELLS DECREASING BY THIS EVENING.
&&
.AVIATION...THERE IS ENOUGH WIND TO MIX OUT THE LOW LEVEL MOISTURE
OVER THE TERMINALS. HOWEVER...THERE COULD BE SOME STRATUS IN SALINAS
AND MONTEREY AIRPORTS TILL 13Z. OTHERWISE VFR CONDITIONS ARE
EXPECTED ACROSS THE TERMINALS.
&&
.FIRE WEATHER...THE AIRMASS WILL DRY RAPIDLY TODAY AND VERY LITTLE IN
THE WAY OF RH RECOVERY IS EXPECTED TONIGHT AS THE FLOW REMAINS
OFFSHORE. HOWEVER...WINDS WILL DIMINISH SIGNIFICANTLY THIS AFTERNOON
AND REMAIN LIGHT INTO MONDAY. THE FLOW WILL TURN BACK ONSHORE BY
MONDAY NIGHT AND TUESDAY AND EXPECT RH VALUES TO INCREASE FROM THE
COAST INLAND DURING THAT TIME FRAME. LIGHT RAIN SHOWERS ARE POSSIBLE
FOR THE SOUTHERN END OF THE DISTRICT LATE MONDAY NIGHT INTO EARLY
TUESDAY. OTHERWISE NEAR NORMAL TEMPERATURES AND RH VALUES ARE
EXPECTED FROM TUESDAY THROUGH THE END OF THE COMING WEEK.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TDY...GLW...PT ARENA TO PIGEON PT UNTIL 1 PM.
GLW...PIGEON PT TO PT PIEDRAS BLANCAS UNTIL 9 AM.
SCA...MRY BAY.
HIGH SURF ADVISORY...THROUGH 5 PM PDT TODAY FOR THE
COAST FROM SONOMA COUNTY SOUTH
THROUGH MONTEREY COUNTY.
&&
PUBLIC FORECAST: STROBIN
MARINE: HORNE
AVIATION: HORNE
FIRE WEATHER: STROBIN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Oct 15, 1:42 PM PDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 142 PM PDT SAT OCT 15 2005 CAZ005-006-009-074-075-161300- SONOMA AND MARIN COUNTIES-SAN FRANCISCO-COASTAL MONTEREY COUNTY- SANTA CRUZ COUNTY-SAN MATEO COUNTY- 142 PM PDT SAT OCT 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL SECTIONS OF THE FORECAST AREA. .DAY ONE...SATURDAY HIGH SURF ADVISORY......SEE WHUS46 KMTR - CFWMTR FOR DETAILS LARGE NORTHWESTERLY SWELL WILL BREAK ALONG THE NORTHERN AND CENTRAL CALIFORNIA COAST TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. HIGH SURF ADVISORY WILL CONTINUE INTO SUNDAY FOR ALL COASTAL AREAS. ...SEE WHUS46 KMTR - CFWMTR FOR DETAILS .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. REYNOLDS
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.